Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 92, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 3, 2004, 3:37 PM CDT for Eddy County, North Dakota. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 3:37 PM CDT (20:37 UTC)
- Expired
- Jul 3, 2004, 4:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Eddy County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 99 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 032037
SVRFGF
NDC027-032100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
336 PM CDT SAT JUL 3 2004
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN EDDY COUNTY IN NORTHEAST NORTH DAKOTA
* UNTIL 400 PM CDT.
* AT 329 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTHEASTERN EDDY COUNTY...OR ABOUT 35
MILES SOUTH OF DEVILS LAKE...MOVING TO THE EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN IN OPEN AREAS
EAST OF COUNTY ROAD 20.
S
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4768 9870 4761 9866 4760 9853 4768 9854
$$
JCA/DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 7:40 AM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, Jul 3, 7:40 AM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 740 AM CDT SAT JUL 3 2004 .DISCUSSION... 00Z MSAS ANALYSIS DEPICTED TROUGH OF LOW PRESSURE FROM SOUTHERN ONTARIO PROVINCE TO EASTERN NORTH DAKOTA. MAIN PARENT COLD FRONT WAS EVIDENT VICINITY OF THE INTERNATIONAL BORDER WITH STRONGEST PRESSURE RISES OVER SOUTHERN MANITOBA. APPEARS GREATEST AREAL COVERAGE OF STORMS WAS ALONG RED RIVER VALLEY IN CLOSE PROXIMITY TO WEAK LOW CENTER NEAR GRAND FORKS. IN THIS REGION LARGE SCALE ASCENT WAS BEING AIDED BY STRONGER CONVERGENCE/DIRECTIONAL SHEAR FOR INDUCEMENT OF STORMS. MAIN FORECAST CHALLENGE CONCERNS CONVECTION AREAL COVERAGE AND END/TIMING. ONCE AGAIN STORMS TONIGHT BEING AIDED BY DESTABLIZATION CAUSED BY DAYTIME HEATING WITH TRUE UPPER LEVEL SUPPORT LACKING. REMAINDER OF THIS EVENING EXPECT CONVECTION TO CONTINUE TO INCH EAST OF THE RED RIVER VALLEY WITH A REDUCTION IN INTENSITY BY DUSK. ANTICIPATE COLD FROPA...PER MODELS BEFORE MIDNIGHT ACROSS MOST OF CWFA EXCEPT PERHAPS THE FAR SOUTH. DEWPOINTS IN WAKE OF FRONT ARE IN THE 50S NORTH OF THE BORDER...PER REVIEW OF CANADIAN OBSERVATIONAL NETWORK...THUS LOWS IN THE 50S ACROSS MUCH OF CWFA STILL APPEARS FEASIBLE DESPITE LINGERING CLOUDS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE MN...NONE. && BERG
Hazardous weather outlook, Jul 3, 6:30 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 630 AM CDT SAT JUL 3 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-031500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 630 AM CDT SAT JUL 3 2004 ...ISOLATED SEVERE STORMS POSSIBLE FROM LATE FORENOON INTO EARLY EVENING OVER PARTS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE FORENOON ACROSS THE RED RIVER VALLEY AND INTO NORTHWEST MINNESOTA FROM THIS FORENOON INTO THE EARLY AFTERNOON. ADDITIONAL STORMS WILL DEVELOP FROM EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA LATER THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT FRO THESE STORM WILL BE LIGHTNING AND PERIODS OF BRIEF HEAVY RAIN. A FEW STORMS MAY PRODUCE LARGE HAIL IN NORTHWEST MINNESOTA FROM 10 AM THROUGH 3 PM. A FEW STORMS MAY AGAIN PRODUCE LARGE HAIL ACROSS EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA FROM 4 PM THROUGH 10 PM. STORMS ARE EXPECTED TO FIRE ALONG AN INVERTED TROF MOVING THOUGH THE RED RIVER VALLEY INTO NORTHWEST MINNESOTA THIS MORNING. A SECOND ROUND OF ACTIVITY IS EXPECTED ALONG A COLD FRONT THAT WILL DROP INTO NORTHEAST NORTH DAKOTA LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM MONDAY AFTERNOON INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM LATE FORENOON INTO THIS EVENING. GUST
In the hours before
Local storm report, Jul 3, 3:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
317 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 W STUMP LAKE 47.91N 98.52W
07/03/2004 1.00 INCH NELSON ND CO-OP OBSERVER
&&
EWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:27 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 63 min |
| Jul 3, 2:44 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 61 min |
| Jul 3, 3:07 PM CDT | Severe Thunderstorm Warning | FGF | Walsh | 38 min |
| Jul 3, 5:02 PM CDT | Tornado Warning | FGF | Cavalier | 43 min |
| Jul 3, 5:36 PM CDT | Severe Thunderstorm Warning | FGF | Cass, Traill | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.